Medical Questions > Womens Health > Birth Control Forum

Antibiotics and Birth Control - taking zpack

I started taking zpack yesterday for bronchitis and a sinuns infection, I also am on my last couple of active birth control pills (zarah). When I woke up this morning I had a very light pinkish discharge... today will be my last active pill of the pack. I am wondering if the zpack could have interfered with the hormones, making my body think it was time for my period? I take the pill every day at the same time, and my boyfriend always uses condoms. I was 2 hours late in taking one pill this month, but have not had intercourse after that occurred. My period normally starts on the 3 - 4 day of inactive pills. Could the antibiotics be the reason for the light pink discharge on the day of my last active pill?
Did you find this post helpful?
|

User Profile
replied November 28th, 2012
Community Volunteer
Yes, antibiotics can interfere with your body's ability to deal with estrogen. That is the reason why you are advised to use a backup method of birth control while taking antibiotics.

Hope you feel better soon!
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...